Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 16, 2005, 5:32 AM MDT for Grand County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2005, 5:32 AM MDT (11:32 UTC)
- Expired
- Aug 16, 2005, 8:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Grand County, UT
The radar
The Grand Junction radar (KGJX), 118 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:14 AM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 16, 4:14 AM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 414 AM MDT TUE AUG 16 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... THE FORECAST AREA REMAINS IN SOUTHWEST FLOW BETWEEN A SUBTROPICAL HIGH CENTERED OVER THE SOUTHERN PLAINS AND A CLOSED LOW OVER CENTRAL CALIFORNIA. NOCTURNAL SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE AREA EARLY THIS MORNING ESPECIALLY ACROSS EASTERN UTAH... AN UPPER LEVEL JET STREAK BEING THE PRIMARY FORCING MECHANISM. AN ACTIVE WEATHER DAY SHAPING UP FOR EASTERN UTAH AND WESTERN COLORADO. MODELS ARE IN GOOD AGREEMENT THAT THE CLOSED LOW OVER CALIFORNIA WILL SHEAR APART SENDING PIECES OF ENERGY ACROSS THE GREAT BASIN TODAY AND TONIGHT WHILE THE AFOREMENTIONED UPPER JET LINES UP ACROSS THE AREA. ENOUGH DYNAMIC FORCING TO GO ALONG WITH SUFFICIENT MOISTURE (PER DEW POINTS AND LATEST UPPER AIR SOUNDINGS) FOR FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ENVIRONMENT SHOULD SUPPORT SOME STRONG STORMS THIS AFTERNOON WITH DRIER MID LEVEL AIR TO ADVECT INTO THE AREA WHILE WIND SHEAR INCREASES. CONCERN IS HOW MUCH SOLAR RADIATION WELL GET TO DESTABILIZE THE LOWER LEVELS. SATELLITE TRENDS SHOWING CLOUDS BREAKING UP SOME IN THE FOUR CORNERS AREA AND I ANTICIPATE THIS WILL SHIFT NORTH ALLOWING FOR SOME PERIODS OF SUN ACROSS THE SOUTH AND CENTRAL PORTIONS OF THE FORECAST AREA THIS MORNING RESULTING IN STEEPER LAPSE RATES. STRONG WIND GUSTS AND HAIL APPEAR TO BE THE MAIN STORM THREATS TODAY AND THIS EVENING WHILE SOUTHWEST FLOW WILL PUSH STORMS ALONG FAST ENOUGH TO KEEP THE HEAVY RAIN/FLASH FLOOD THREAT LOW. WEST FLOW ALOFT WEDNESDAY AND WEDNESDAY NIGHT WITH WEAK EMBEDDED WAVES AND JET ENERGY REMAINING OVERHEAD. DRIER CONDITIONS EXPECTED BUT ENOUGH MOISTURE AROUND FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS, ESPECIALLY ACROSS THE NORTH. CLOUDS AND PRECIPITATION WILL HOLD TEMPERATURES BELOW NORMAL TODAY AND STAYED A FEW DEGREES BELOW GUIDANCE. INDICATED A WARMING TREND FOR WEDNESDAY WITH DRIER CONDITIONS ALLOWING FOR MORE SUN. LINDQUIST .LONG TERM (THURSDAY THROUGH TUESDAY)...A DRYING TREND WILL BE UNDERWAY BY THE BEGINNING OF THE PERIOD. HOWEVER AN UPPER LEVEL SPEED MAX REMAINS DRAPED ACROSS THE MIDDLE OF THE FORECAST AREA INTO THU NIGHT. THIS WILL KEEP SOME ACTIVITY OVER THE AREA...MAINLY ON THE NORTH SIDE OF THIS SPEED MAX WHICH...WILL BE ORIENTED FROM THE SOUTHWEST TO THE NORTHEAST CORNERS OF CO. FLOW WEAKENS BY THE WEEKEND AS PRESSURE BUILDS OVER THE INTERMOUNTAIN WEST. THIS WILL RESULT IN A SHIFT FROM THE NORTH TO THE SOUTH AS THE FAVORED AREA FOR CONVECTION. HOWEVER THE ATMOSPHERE REMAINS RELATIVELY DRY...SO FORECAST IS ONLY FOR LOW POPS. HIGH TEMPS WILL FLUCTUATE BETWEEN A LITTLE BELOW NORMAL ON THURSDAY ...TO A LITTLE ABOVE NORMAL FOR THE WEEKEND. LOWS WILL REMAIN AROUND NORMAL THROUGH THE PERIOD. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TL/NL
Hazardous weather outlook, Aug 15, 6:00 AM MDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT MON AUG 15 2005 COZ001>014-161200- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS- UPPER GUNNISON RIVER VALLEY-UPPER YAMPA RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL FORM OVER THE MOUNTAINS IN THE AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TUESDAY...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE ENTIRE DAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL. IN ADDITION...SMALL STREAM AND URBAN FLOODING WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS. WEDNESDAY...LESS THUNDERSTORM ACTIVITY CAN BE EXPECTED. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST IN THE MOUNTAIN AREA...BUT ONLY A SLIGHT CHANCE FOR VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. COZ017>023-UTZ022>025-027>029-161200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- FOUR CORNERS/UPPER DOLORES RIVER-LA SAL AND ABAJO MOUNTAINS- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS- TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- 600 AM MDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND SOUTHWEST COLORADO. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE TODAY...WITH SHOWERS AND ISOLATED THUNDERSTORMS LASTING THROUGH THE NIGHT. LOCALLY HEAVY RAIN SHOWERS WILL OCCUR WITH THE STRONGEST THUNDERSTORMS...ESPECIALLY OVER SOUTHEASTERN UTAH AND SOUTHWESTERN COLORADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TUESDAY...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE ENTIRE DAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL. IN ADDITION...SMALL STREAM AND URBAN FLOODING WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS. WEDNESDAY...LESS THUNDERSTORM ACTIVITY CAN BE EXPECTED. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST IN THE MOUNTAIN AREA...BUT ONLY A SLIGHT CHANCE FOR VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... WEATHER SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT ANY SIGNIFICANT WEATHER TODAY.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:51 PM MDT | Severe Thunderstorm Warning | GJT | Delta | 39 min |
| Aug 16, 2:17 PM MDT | Severe Thunderstorm Warning | GJT | Montrose | 43 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.